MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULATED IMPACTOR - SHORT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. CANNULATED IMPACTOR - SHORT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71654554
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the short impactor tip broke off.All pieces were removed from the patient.No patient injury or other complications were reported.It is unknown how the procedure was completed.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection confirms the cannulated impactor ¿ short threaded tip is broken off.The broken piece was returned.The device shows significant signs of wear/usage.The device was manufactured in 2010.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
CANNULATED IMPACTOR - SHORT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9504501
Report Number1020279-2019-04533
Device Sequence Number2079830
Product Code HSB
UDI-Device Identifier03596010650382
UDI-Public03596010650382
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number71654554
Device Lot Number10KM15805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1